MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Disability (2371)
Date of Event 06/22/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any the bard device may have caused or contributed to the events as alleged by the patient¿s attorney.The information provided alleges that the patient underwent an additional surgery to "remove mesh and recurrence repair." the patient's attorney did not allege a specific device failure or reason for explant and no medical records have been provided.Recurrence is a known inherent risk of hernia repair surgery and is identified in the adverse reaction section of the instructions-for-use as a possible complication.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2011: the patient underwent surgery for repair of a ventral hernia.A bard/davol composix e/x hernia patch mesh, (b)(4), lot number huud1833 was implanted to repair the hernia defect.(b)(6) 2012: the patient underwent an additional surgery to remove mesh and recurrence repair.As alleged, the patient was injured severely and permanently and has suffered and will continue to suffer physical pain due to the alleged defective composix e/x hernia patch.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2011: the patient underwent surgery for repair of a ventral hernia.A bard/davol composix e/x hernia patch mesh, reference number (b)(4), lot number huud1833 was implanted to repair the hernia defect.(b)(6) 2012: the patient underwent an additional surgery to remove mesh and recurrence repair.As alleged, the patient was injured severely and permanently and has suffered and will continue to suffer physical pain due to the alleged defective composix e/x hernia patch.Addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with symptomatic ventral hernia thereby underwent open repair with the implant of composix mesh e/x.Per operative notes, ¿the hernia sac was opened.There were some omental adhesions, and it was taken down.A composix mesh e/x was placed intraabdominally and sutured.¿ (b)(6) 2012 - patient was diagnosed with recurrent massive incisional hernia thereby underwent open repair with explant of composix e/x mesh.Per operative notes, ¿there was a small piece of mesh which was removed.While removing, it was firmly adherent to a small bowel loop, so the small bowel resection was performed.An onlay biologic mesh, two pieces were sewn together and placed over the defect using sutures.¿ attorney alleges that the patient had mesh migration, mesh shrinkage, nerve damage, pain, hernia recurrence, removal surgery and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any the bard device may have caused or contributed to the events as alleged by the patient¿s attorney.The information provided alleges that the patient underwent an additional surgery to "remove mesh and recurrence repair." the patient's attorney did not allege a specific device failure or reason for explant and no medical records have been provided.Recurrence is a known inherent risk of hernia repair surgery and is identified in the adverse reaction section of the instructions-for-use as a possible complication.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct manufacturing date.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 1 year 3 months post implant of composix mesh e/x, patient was diagnosed with hernia recurrence thereby underwent repair with mesh removal.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7285122
Report Number1213643-2018-00331
Device Sequence Number1044747
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205(17)150528(10)HUUD1833
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2015
Device Catalogue Number0123790
Device Lot NumberHUUD1833
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age74 YR
Patient SexMale